Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 18, 2009, 4:35 AM MDT for 9 counties in Colorado. It took effect at Oct 18, 2009, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2009, 4:35 AM MDT (10:35 UTC)
- In effect from
- Oct 18, 2009, 12:00 PM MDT
- Expired
- Oct 18, 2009, 5:54 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3645 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KBOU 181035 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 435 AM MDT SUN OCT 18 2009 COZ215-216-238-239-181845- /O.NEW.KBOU.FW.W.0016.091018T1800Z-091019T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 435 AM MDT SUN OCT 18 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO 40 MPH COMBINED WITH LOW HUMIDITY AND WARM TEMPERATURES WILL LEAD TO HIGH FIRE DANGER IN AN NEAR THE FOOTHILLS THIS AFTERNOON INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
3 follow-up statements
000 WWUS85 KBOU 181039 CCA RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 435 AM MDT SUN OCT 18 2009 COZ215-216-238-239-181845- /O.NEW.KBOU.FW.W.0016.091018T1800Z-091019T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 435 AM MDT SUN OCT 18 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY...FIRE WEATHER ZONES 215...216...238 AND 239. THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. WEST WINDS OF 15 TO 25 MPH WITH A FEW GUSTS TO 40 MPH COMBINED WITH LOW HUMIDITY AND WARM TEMPERATURES WILL LEAD TO HIGH FIRE DANGER IN AN NEAR THE FOOTHILLS THIS AFTERNOON INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 181812 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1212 PM MDT SUN OCT 18 2009 COZ215-216-238-239-190200- /O.CON.KBOU.FW.W.0016.000000T0000Z-091019T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 1212 PM MDT SUN OCT 18 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...FIRE WEATHER ZONES 215...216...238 AND 239... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...215...216...238...239 WESTERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED THIS AFTERNOON WITH SOME GUSTS TO 40 MPH POSSIBLE. THE COMBINATION OF GUSTY WIND AND LOW RELATIVE HUMIDITY WILL LEAD TO A HIGH FIRE DANGER FOR AREAS IN AND NEAR THE FRONT RANGE FOOTHILLS THIS AFTERNOON INTO THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
000 WWUS85 KBOU 182354 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 554 PM MDT SUN OCT 18 2009 COZ215-216-238-239-190100- /O.CAN.KBOU.FW.W.0016.000000T0000Z-091019T0200Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT 554 PM MDT SUN OCT 18 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...215...216...238...239 WEST WINDS HAVE DECREASED INTO THE 10 TO 20 MPH RANGE ACROSS MOST OF THE FRONT RANGE. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. TEMPERATURES WILL ALSO BEGIN TO COOL WITH HUMIDITIES INCREASING EARLY THIS EVENING. $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 18, 3:58 AM MDT, 37 minutes earlier.
Area forecast discussion, Oct 18, 3:58 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 358 AM MDT SUN OCT 18 2009 .SHORT TERM...A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA THRU TONIGHT WITH DRY WLY FLOW ALOFT. 850-700 MB TEMPS WILL CONTINUE TO RISE TODAY AND WITH DOWNSLOPE FLOW COMING OFF THE FOOTHILLS THIS WILL LEAD TO WELL ABOVE NORMAL TEMPS ACROSS NERN CO WITH HIGHS REACHING THE LOWER 80S AND POSSIBLY EVEN A FEW DEGREES HIGHER IN A FEW AREAS. WITH GUSTY WINDS IN AND NR THE FOOTHILLS THIS AFTN COMBINED WITH LOW HUMIDITIES AND WRM TEMPS FIRE DANGER WILL BE RATHER HIGH SO WILL ISSUE A RED FLAG WARNING FOR THOSE AREAS IN AND NR THE FOOTHILLS FM 18Z-02Z. .LONG TERM...MODELS HAVE WEST-SOUTHWESTERLY FLOW ALOFT MONDAY...THEN INCREASING SOUTHWESTERLY FLOW ALOFT MONDAY NIGHT INTO TUESDAY AHEAD OF AN ADVANCING UPPER TROUGH. THE TROUGH IS PROGGED EASTWARD ACROSS THE FORECAST AREA FROM 06Z TUESDAY NIGHT INTO MID WEDNESDAY MORNING DEPENDING ON THE MODEL. THE GFS AND ECMWF CONTINUE TO SHOW A CLOSED LOW WITH THE TROUGH. IT IS OVER THE FOUR CORNERS AREAS AT 00Z TUESDAY AFTERNOON LATE...THEN OVER EAST-CENTRAL/SOUTHEAST COLORADO BY 12Z WEDNESDAY MORNING. THE NAM DOES NOT CLOSE OFF A CENTER WITH THIS TROUGH. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD MOTION OVER THE FORECAST AREA MONDAY AND MONDAY NIGHT. ON TUESDAY ...THE UPWARD MOTION IS MORE SUBSTANTIAL WITH THE BEST ENERGY TO OUR IMMEDIATE SOUTH. THE UPWARD MOTION CONTINUES MUCH OF TUESDAY NIGHT...WITH DOWNWARD MOTION BY WEDNESDAY MORNING. THE BOUNDARY LAYER FLOW IS SOUTHEASTERLY FOR THE PLAINS MONDAY...WITH AN INCREASE IN THE LOW LEVEL DEW POINTS EXPECTED. MONDAY NIGHT...DIURNAL DRAINAGE FLOW MAY BE ENHANCED A BIT. ON TUESDAY...MODELS DEVELOP A SURFACE CYCLONE DOWN OVER THE SOUTHEAST CORNER OF COLORADO. THE SURFACE FRONT AND UPSLOPE FLOW BOTH MOVE INTO THE PLAINS DURING THE AFTERNOON HOURS TUESDAY...AND CONTINUE INTO INTO WEDNESDAY MORNING BEFORE BECOMING MORE NORTHWESTERLY. CROSS SECTIONS SHOW THE UPSLOPE AROUND 600 MB DEEP ON BOTH MODELS. FOR MOISTURE...THERE IS SOME IN MID AND UPPER LEVELS ON MONDAY...BUT NOTHING GREAT. MONDAY NIGHT THERE IS SOME SHALLOW LOW LEVEL MOISTURE IN THE MOUNTAINS...AND JUST A BIT IN THE MID AND UPPER LEVELS AGAIN FOR THE REST OF THE FORECAST AREA. THE LARGE CLOUD SHIELD WITH THE APPROACHING TROUGH MOVES IN TUESDAY MORNING. THE MOISTURE IS PRETTY DEEP IN THE MOUNTAINS BY EARLY AFTERNOON...AND OVER THE PLAINS BY LATE AFTERNOON. MOISTURE STAYS DEEP TUESDAY EVENING IN ALL AREAS...THEN IS DECREASES AFTER MIDNIGHT. THE NAM DECREASES THE PLAINS MOISTURE SIGNIFICANTLY BY 12Z WEDNESDAY MORNING...THE GFS LINGERS IT INTO MID DAY WEDNESDAY ...ESPECIALLY OUT EAST. THE MOUNTAINS DRY OUR SIGNIFICANTLY BY 12Z WEDNESDAY MORNING. THE QPF FIELDS HAVE DECENT AMOUNTS OF PRECIPITATION TUESDAY AFTERNOON FOR THE MOUNTAINS. THERE ARE SIGNIFICANT AMOUNTS OVER MUCH OF THE FORECAST AREA TUESDAY EVENING. AFTER MIDNIGHT TUESDAY NIGHT...THE QPF AMOUNTS DECREASE DRAMATICALLY. THEN THERE IS SOME LINGERING OVER THE NORTHEAST CORNER WEDNESDAY MORNING. FOR POPS IN THE MOUNTAINS...WILL KEEP LIKELYS TUESDAY AFTERNOON INTO WEDNESDAY MORNING. OROGRAPHIC ENHANCEMENT WILL NOT BE SIGNIFICANT. INITIALLY THE MOUNTAIN TOP FLOW IS SOUTHWESTERLY...THEN EARLY TUESDAY EVENING IT BECOMES NORTH-NORTHWESTERLY BUT AT PRETTY WEAK SPEEDS. BUT THERE IS DECENT SYNOPTIC SCALE ENERGY AND PLENTY OF MOISTURE. A SNOW MODEL YIELDS PRETTY LOW AMOUNTS...WITH THE BEST IN ZONE 31. NO HIGHLIGHTS NOW/YET. FOR THE PLAINS...WILL ALSO GO LIKELYS BY TUESDAY EVENING BUT FOR NOW...ALL RAIN. WET BULB ZERO HEIGHTS ARE JUST TOO HIGH FROM THE GFS AND NAM...HOWEVER THE ECMWF DOES HAVE COOLER THICKNESS VALUES. AGAIN...ALL RAIN FOR THE PLAINS OVERNIGHT...AND A MIX ON THE PALMER RIDGE AND FOOTHILLS. THIS COULD CHANGE HOWEVER WITH FUTURE MODEL RUNS. WILL TAPER ALL PRECIPITATION BACK ACCORDINGLY WEDNESDAY MORNING. FOR TEMPERATURES...MONDAYS HIGHS STAY PRETTY WARM...MAYBE 1-2 C COOLER THAN TODAYS. FOR TUESDAY...THEY DROP 8 TO 12 C FROM MONDAYS. FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...MODELS KEEP AN UPPER RIDGE TO OUR WEST AND NORTHWEST MUCH OF THE TIME. THE FORECAST AREA STAYS IN NORTHWESTERLY FLOW ALOFT FOR MUCH OF THE TIME AS WELL. IT IS PRETTY DRY WITH A GRADUAL WARMING TREND. THE GFS DOES HAVE A BLOB OF MOISTURE IN THE NORTHWESTERLY FLOW ON THURSDAY SO WILL PUT SOME HIGH MOUNTAIN POPS IN. && .AVIATION...DRAINAGE WINDS EARLY THIS MORNING WILL BECOME MORE WLY BY 18Z WITH SPEEDS IN THE 10-15 MPH. BY 23Z WINDS MAY BRIEFLY BECOME MORE NWLY FOR A FEW HOURS BEFORE GRADUALLY BECOMING DRAINAGE AGAIN AFTER SUNSET. OTHERWISE VFR CONDITIONS THRU TONIGHT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. RPK/RJK
Hazardous weather outlook, Oct 17, 10:03 AM MDT, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1003 AM MDT SAT OCT 17 2009 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1003 AM MDT SAT OCT 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A DRY AND STABLE AIRMASS WILL BE OVER THE AREA TODAY WITH SEASONAL TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WARM AND DRY WEATHER IS EXPECTED SUNDAY AND MONDAY. THE NEXT STORM WILL MOVE INTO THE FORECAST AREA TUESDAY AFTERNOON AND CONTINUE TUESDAY NIGHT INTO WEDNESDAY. PRECIPITATION IS A GOOD BET FOR MUCH OF THE FORECAST AREA WITH SNOW IN THE MOUNTAINS AND A CHANCE OF A RAIN SNOW MIX ON THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/MEIER
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.